Indiana, 2025

Flash Flooding in Indiana, June 29 to 30, 2025

June 29 to 30, 2025 · NWS IND · 4 events in 4 counties and zones

A couple rounds of scattered heavy rains from late on the 28th through the morning of the 29th brought 1 to 2 inches of rainfall, to several areas from Bloomington into parts of Brown County and Lawrence County. Soon after, more impressive rainfall rates occurred over the same areas from the 29th evening into very early on the 30th, where an additional 3 to 6 inches of rainfall fell on a few…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$135,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A couple rounds of scattered heavy rains from late on the 28th through the morning of the 29th brought 1 to 2 inches of rainfall, to several areas from Bloomington into parts of Brown County and Lawrence County. Soon after, more impressive rainfall rates occurred over the same areas from the 29th evening into very early on the 30th, where an additional 3 to 6 inches of rainfall fell on a few local areas.

Resultant totals of 3 to 7 inches over a broad area from Bloomington and Nashville, southwest to northern portions of both Daviess County and Lawrence County, produced scattered flooding. Flash flooding occurred in several embedded areas, with water flowing over roads. Most notable was water up to a foot deep on the south side of Bloomington.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 29, 5:58 PM EST, 3 hours 2 minutes earlier. Its key messages:

  • Rain/storm chances persist through Monday night with the greatest coverage during the afternoon and evening hours
  • Localized flooding is the primary threat through Monday night, but isolated strong wind gusts are also possible Monday afternoon and evening
  • Drier and slightly cooler weather expected towards the middle of this week before more humid conditions return Friday into next weekend
Area forecast discussion, Jun 29, 5:58 PM EST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
658 PM EDT Sun Jun 29 2025

.KEY MESSAGES...

- Rain/storm chances persist through Monday night with the
  greatest coverage during the afternoon and evening hours

- Localized flooding is the primary threat through Monday night,
  but isolated strong wind gusts are also possible Monday
  afternoon and evening

- Drier and slightly cooler weather expected towards the middle of this
  week before more humid conditions return Friday into next weekend

&&

.SHORT TERM (This Evening through Monday Night)...
Issued at 253 PM EDT Sun Jun 29 2025

Yet another afternoon with scattered convection over the region with
a moist and unstable airmass in place. 18Z temperatures are lower
than the last several days courtesy of the convection and plentiful
cloud coverage...running generally in the low to mid 80s.

Unsettled weather will continue through Monday as a series of upper
level waves track through the Ohio Valley followed by a cold front
Monday night. Periodic showers and thunderstorms will persist as a
result...with highest coverage expected Monday afternoon and
evening.

Showers and storms are pockmarked across the forecast area this
afternoon and will likely increase in coverage over the next few
hours as instability levels peak. The KIND ACARS sounding shows poor
lapse rates present through the column...meaning stronger winds from
collapsing downdrafts are likely to be less of a concern into the
evening. The greatest impact remains the potential for localized
flooding from slow moving convection producing torrential downpours.
PWATs are already near 2 inches and are likely to tick up further
into the evening. Best potential for storms remains across the
southern half of the forecast area where deepest moisture resides
but convection really could pop up anywhere across central Indiana.

The loss of diurnal heating this evening should lead to convective
coverage diminishing but that respite is expected to be brief and
last only into the early overnight. The first of the series of upper
level waves associated with a broader trough aloft will arrive
during the predawn hours with scattered convection increasing yet
again prior to daybreak. This will parlay into Monday as the
combination of the forcing aloft with an approaching cold front will
interact with the moist unstable airmass across the Ohio Valley for
numerous to widespread convection peaking during the afternoon and
evening.

The risk for a few storms producing damaging winds is greater by
late day with the infusion of slightly better BL shear present
immediately ahead of the upper trough axis but an overall skinny and
elongated CAPE profile with unidirectional shear profiles is
supportive of a generally messy multicellular convective mode for
the afternoon and evening. Heavy rain and localized flooding will
remain primary concerns as well. Showers and storms will continue
into Monday night ahead of the frontal boundary with rain ending
from west to east overnight as the front sweeps off to the east.

Temps...lows tonight will fall mainly into the lower 70s. Highs are
expected in the mid 80s on Monday. As cooler air advects into the
region behind the frontal passage Monday night...lows will drop into
the mid and upper 60s.

&&

.LONG TERM (Tuesday through Sunday)...
Issued at 253 PM EDT Sun Jun 29 2025

Unsettled weather for the early part of this week will shift
east Tuesday morning as a drier and slightly cooler airmass builds
in courtesy of broad surface high pressure and drier northwest flow
aloft. Upper level ridging will return by late next week with a
likely return to isolated to scattered diurnal convection Friday
into the weekend as a hotter and more humid airmass reestablishes
across the Ohio Valley.

Tuesday through Thursday..

Other than a few lingering showers Tuesday morning...mostly quiet
weather conditions are expected Tuesday through Thursday as high
pressure settles across the region. Dewpoints will finally fall back
into the lower and middle 60s and perhaps even down into the upper
50s in northern portions of the forecast area for midweek...a
refreshing respite from the oppressive air of the last week or so.
While largely dry conditions are expected...a few showers and storms
are possible focused mainly across northern counties by Thursday
afternoon as a weak front drifts into the lower Great Lakes. Highs
will mainly reside in the low to mid 80s Tuesday and Wednesday
before beginning to rise on Thursday.

Friday through Sunday...

The arrival of ridging aloft coinciding with a weakening of the
surface high will enable deeper moisture to advect back into the
Ohio Valley for late week with growing confidence in higher dewpoint
air at or above 70 degrees making a return for Independence Day into
next weekend. Instability will increase in response with isolated to
scattered pulse intensity...short lived and slow moving convection
developing during the afternoon and evening ...mainly Saturday and
Sunday. May see an increase in overall convective coverage late next
weekend into early next week with signals in the ensembles for a
cold front to approach the region from the northwest. Highs will
rise back into the lower 90s for next weekend with heat indices
again approaching 100 degrees.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 658 PM EDT Sun Jun 29 2025

Impacts:

- Convection around through much of the period, with most coverage
  early in the period and then again on Monday
- Patchy fog possible near daybreak Monday
- MVFR ceilings at times, especially late tonight and Monday morning

Discussion:

Scattered convection will diminish some this evening, but then
increase in coverage later tonight into Monday. Uncertainty remains
on how widespread the convection will be on Monday, with some hints
that most coverage won't come until later in the day into the
evening. MVFR and worse conditions are possible in convection.

Patchy MVFR ceilings will be around early, then more widespread MVFR
ceilings are expected to develop overnight and persist into Monday
morning. IFR ceilings cannot be ruled out around sunrise Monday.
Some fog is possible as well overnight.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Ryan
LONG TERM...Ryan
AVIATION...50
Hazardous weather outlook, Jun 29, 2:22 PM EST, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
322 PM EDT Sun Jun 29 2025

INZ021-028>031-035>049-051>057-060>065-067>072-301930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
322 PM EDT Sun Jun 29 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered thunderstorms are expected through tonight with the
greatest coverage across the southern half of central Indiana.
Localized flooding and lightning are the primary hazards. Severe
weather is unlikely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Greater coverage in storms expected Monday with the potential for a
few strong to severe storms. Storm chances return again by the end
of this week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong wind gusts or localized
flooding observed through Monday, though large scale spotter
activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The radar

The Indianapolis radar (KIND), 69 km away, was scanning. The volume nearest the first event began at 01:59 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Monroe

When
June 29, 9:00 PM EST to June 30, 6:00 AM EST
Where
Monroe County, 1.6 mi WNW of (Bmg)mnroe Co Arpt B to 1.62 mi WSW of Kirby
Cause
Heavy Rain
Property damage
$100,000
Reported by
Public
Coordinates
39.159, -86.648

Rainfall, reported as great as 5.80 inches at the Bloomington Indiana University COOP station, produced flash flooding across the Bloomington area.

A car's engine was flooded in about a foot of standing water on South Walnut Street at East Dodds Street. Flooding also occurred on Indiana Avenue and the west side of the city on Liberty Drive.

Flash Flood, Lawrence

When
June 30, 2:00 AM EST to 4:15 AM EST
Where
Lawrence County, 2.19 mi WSW of Judah to 0.7 mi W of Patton Hill
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
38.959, -86.568

Rainfall, reported as great as 3.60 inches north of Oolitic, with bias-corrected radar estimates approaching 6.00 inches northeast of Guthrie, produced flash flooding. Goose Creek overflowed its banks with water flowing over nearby roads in the Oolitic area.

Flash Flood, Daviess

When
June 30, 2:50 AM EST to 5:30 AM EST
Where
Daviess County, 3.33 mi E of Elnora to 2.93 mi NE of Plainville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
38.869, -87.018

Rainfall, reported as great as 5.19 inches south of Plainville, with bias-corrected radar estimates approaching 7.00 inches between Plainville and Odon, produced flash flooding. Immediately west of the intersection of Indiana Route 58 and County Road 900 East in Odon, flowing water rose up to a car wash and over a gas station parking lot.

Flash Flood, Brown

When
June 30, 3:15 AM EST to 5:30 AM EST
Where
Brown County, 3.66 mi W of Nashville to 1.51 mi WSW of Nashville
Cause
Heavy Rain
Property damage
$15,000
Reported by
Public
Coordinates
39.198, -86.318

Rainfall, reported as great as 3.35 inches west-northwest of Nashville, produced flash flooding in the Nashville area. Water flowed over a bridge near the Nashville General Store.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270283, 1273657, 1273649, 1273663.